Thursday, August 8, 2013

Newest Side Effect of Accutane

For the past month on Accutane, my nose was relatively itchy and sometimes I would wake up with a dry bloody nose. I have not had a nose bleed for over ten years! But, I did not think too much into the dry blood in my nose. I thought it was because of the new change in my body.

After much googling, Accutane not only causes dry cracked lips and dry skin, but even dry nose. The body becomes dehydrated as we sleep. Because of the lack of moisture in the nose, the nose starts to bleed and thus, wake up to a dry bloody nose.

Excuse the tissue, but this was the first time when I realized there was blood in my nose. I was shock, but did not think too much into it until it became a repeated event. In the past month, I woke up to three occasions of dry bloody nose. 

But there is help, my holy grail - VASELINE!!! I know it may sound disgusting, but moisturizing the skin and lips are not enough, but moisturizing the inside of the nose as well! Now, I take a Q-tip and apply vaseline inside my nose each night. It may feel uncomfortable, but just applying for the past week my nose feels so much better! And since I am no longer rubbing my nose, my nose is no longer dry and flakey. I have also read that getting a humidifier could also retain the moisture in the room, but I do not have that kind of money! 

Hope this helps!!! 


No comments:

Post a Comment